Alert archive / Oregon / Frost Advisories in 2011
Frost Advisory 16, NWS Medford, OR
NWS Medford, OR issued this frost advisory at May 9, 2011, 1:54 PM PDT for Siskiyou County, California; Curry County, Jackson County, Josephine County, Oregon. It took effect at May 10, 2011, 4:00 AM PDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- May 9, 2011, 1:54 PM PDT (20:54 UTC)
- In effect from
- May 10, 2011, 4:00 AM PDT
- Expired
- May 10, 2011, 8:00 AM PDT
- In force
- 4 hr
- Issued by
- NWS Medford, OR
Counties Siskiyou County, CA, Curry County, OR, Jackson County, OR, Josephine County, OR
The radar
The Medford radar (KMAX), 47 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 8.9 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 766 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
993 WWUS76 KMFR 092054 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 154 PM PDT MON MAY 9 2011 CAZ081-101300- /O.UPG.KMFR.FZ.A.0012.110510T1100Z-110510T1500Z/ /O.NEW.KMFR.FR.Y.0016.110510T1100Z-110510T1500Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITY OF...YREKA 154 PM PDT MON MAY 9 2011 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM PDT TUESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURE: LOW TEMPERATURES TUESDAY MORNING WILL DIP INTO THE LOWER TO MID 30S BETWEEN 4 AND 8 AM. * IMPACTS: SENSITIVE VEGETATION COULD BE DAMAGED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
2 follow-up statements
036 WWUS76 KMFR 101003 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 303 AM PDT TUE MAY 10 2011 ORZ024-026-101500- /O.EXB.KMFR.FR.Y.0016.110510T1200Z-110510T1500Z/ EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY- INCLUDING THE CITY OF...ASHLAND 303 AM PDT TUE MAY 10 2011 ...FROST ADVISORY IN EFFECT UNTIL 8 AM PDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM PDT THIS MORNING. * TEMPERATURE: LOW TEMPERATURES THIS MORNING WILL DIP INTO THE LOWER TO MID 30S BETWEEN 5 AND 8 AM. * IMPACTS: SENSITIVE VEGETATION COULD BE DAMAGED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ CAZ081-101500- /O.CON.KMFR.FR.Y.0016.110510T1100Z-110510T1500Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITY OF...YREKA 303 AM PDT TUE MAY 10 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING. * TEMPERATURE: LOW TEMPERATURES THIS MORNING WILL DIP INTO THE LOWER TO MID 30S BETWEEN 4 AND 8 AM. * IMPACTS: SENSITIVE VEGETATION COULD BE DAMAGED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ SK
629 WWUS76 KMFR 101516 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 816 AM PDT TUE MAY 10 2011 CAZ081-ORZ024-026-101630- /O.EXP.KMFR.FR.Y.0016.000000T0000Z-110510T1500Z/ CENTRAL SISKIYOU COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- JACKSON COUNTY- INCLUDING THE CITIES OF...YREKA...ASHLAND 816 AM PDT TUE MAY 10 2011 ...FROST ADVISORY HAS EXPIRED... THE FROST ADVISORY IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this frost advisory went out at May 9, 9:06 AM PDT, 4 hours 48 minutes earlier.
Area forecast discussion, May 9, 9:06 AM PDT, 4 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
906 AM PDT MON MAY 9 2011
.DISCUSSION...A CLOSED LOW PRESSURE IS MOVING ACROSS THE FORECAST
AREA THIS MORNING. SATELLITE LOOPING SHOWS THE LOW IS DIGGING TO
THE SOUTH AND MODEL FORECASTS THIS LOW TO BE OVER NW NEVADA THIS
EVENING. AIR MASS IS STILL UNSTABLE THIS MORNING WITH COLD AIR
ALOFT BUT THE MOST UNSTABLE AREA WILL HAVE MOVED TO NEAR RENO BY
THIS EVENING. MAIN CONCERN IS THE WRAPPED AROUND FLOW THAT COULD
BRING UPSLOPE SHOWERS TO THE WARNER MOUNTAINS THIS AFTERNOON
THROUGH EARLY THIS EVENING. HAVE UPDATED THE GRIDS TO REFLECT THIS
POTENTIAL. THE AIR MASS WILL BEGIN TO DRY OUT TONIGHT AND CONCERN
SHIFTS TO FROST POTENTIAL. AM LEANING TOWARD A FROST ADVISORY FOR
JACKSON AND JOSEPHINE COUNTIES FOR TONIGHT...AS WELL AS THE SHASTA
VALLEY. WARMING RETURNS TUESDAY AND WEDNESDAY AS RIDGE BUILDS.
LATEST MODEL RUN STILL INDICATES A PATTERN CHANGE BACK TO
TROUGHING LATE NEXT WEEKEND INTO NEXT WEEK. IF THE TROUGH HOLD
BACK IN THE OFFSHORE WATERS THEN WE MAY SEE SOUTHERLY FLOW
CONTINUE INTO THE EARLY PART OF THIS WEEKEND. THIS MEANS EXTENDED
PERIOD OF WARM SPRING WEATHER. MORE DETAIL IN THE AFTERNOON
PACKAGE.
FB
&&
.HYDROLOGY...SPRAGUE RIVER AT BEATTY IS RUNNING ABOVE ACTION
STAGE. FORECAST CALLS FOR THE RIVER TO RUN HIGH BUT NOT COMING
ABOVE FLOOD STAGE. GRAPHING OF THE RIVER STAGE SHOWS THE RIVER MAY
BE COMING BELOW ACTION STAGE THIS AFTERNOON.
FB
&&
.AVIATION...LCL MVFR CIGS ARE EXPECTED THROUGH 17Z ACROSS THE
COAST REGION AND UMPQUA...WITH CONSIDERABLE CLOUDINESS BUT VFR
INLAND AND ACROSS THE CASCADES. SOME MTN OBSCURATION WILL OCCUR
THROUGH THE MORNING MAINLY ALONG AND WEST OF THE CASCADES. VFR
WEATHER WILL PREVAIL ALL AREAS AFTER 18Z.
&&
.PREV DISCUSSION... /ISSUED 328 AM PDT MON MAY 9 2011/
DISCUSSION...A BROAD LONGWAVE TROUGH IS ENCOMPASSING THE ENTIRE
WEST THIS MORNING AND SOME VERY LIGHT UPSLOPE PRECIPITATION IS
STILL OCCURRING OVER THE WEST SIDE TERRAIN AS COOL AND MOIST LOW
LEVEL ONSHORE FLOW CONTINUES. SNOW LEVELS ARE NEAR 3500 FEET BUT
WILL RISE QUICKLY TODAY AND NO ACCUMULATION IS EXPECTED. HIGH
PRESSURE WILL BEGIN BUILDING IN FROM THE WEST THIS AFTERNOON WHICH
WILL MARK THE ONSET OF A WARMING TREND AS AN UPPER RIDGE AXIS
MOVES OVERHEAD INTO TUESDAY. THE HIGH PRESSURE WILL BE SHORT-LIVED
HOWEVER AS ANOTHER DEEP TROUGH MOVES INTO NORTHEAST PACIFIC
WEDNESDAY...DEEPENS ALONG 130W...AND TAKES UP RESIDENCE THERE FOR
THE FOLLOWING WEEK OR SO.
THE MAIN WEATHER IMPACTS IN THE INTERIM WILL BE SMALL CRAFT
ADVISORY NORTH WINDS AND ELEVATED SEAS DEVELOPING ACROSS THE
COASTAL WATERS...AND SOME CHILLY MORNING LOWS POSSIBLE TUESDAY.
A FREEZE WATCH IS BEING ISSUED FOR THE SHASTA VALLEY. THE VALLEYS
OF JACKSON AND JOSEPHINE COUNTIES LOOK TO REMAIN ABOVE THE FREEZE
THREAT...BUT SOME FROST COULD BE AN ISSUE.
THE ARRIVAL OF THE NEXT TROUGH WEDNESDAY IS HANDLED SIMILARLY BY
THE SHORT-RANGE MODELS WITH A COLD FRONT REACHING THE COAST BY 00Z
THURSDAY. A PRE-FRONTAL TROUGH WILL MOVE INLAND WEDNESDAY HOWEVER
WHICH MAY PRODUCE SOME DAYTIME SHOWERS IN ADVANCE OF THE MAIN
FRONT. THE MAIN FRONT COMES THROUGH SLOWLY WEDNESDAY NIGHT THROUGH
THURSDAY WHICH SHOULD BRING RAIN TO THE COAST AND SOME WEST SIDE
AREAS. IT APPEARS AREAS EAST AND SOUTH WILL REMAIN IN A FAIRLY LOW
THREAT FOR ANY SIGNIFICANT PRECIP.
FOR FRIDAY THROUGH THE WEEKEND...AN UPPER TROUGH DIGS OFF THE
COAST WITH SOUTH TO SOUTHEAST FLOW PREVAILING OVER THE REGION.
THIS SIGNALS A FAIR THREAT FOR SHOWERS AND POSSIBLE THUNDERSTORMS.
THE COOLER AND WET PATTEN LOOKS LIKELY TO HANG ON INTO EARLY NEXT
WEEK. STAVISH
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
CA...FREEZE WATCH FROM LATE TONIGHT THROUGH TUESDAY MORNING FOR
CAZ081.
PZ...SMALL CRAFT ADVISORY FOR WINDS UNTIL 11 PM PDT THIS EVENING FOR
PZZ356.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 11 PM PDT THIS
EVENING FOR PZZ356.
SMALL CRAFT ADVISORY FOR WINDS UNTIL 8 PM PDT TUESDAY FOR
PZZ376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 8 PM PDT TUESDAY
FOR PZZ376.
08/99/99Hazardous weather outlook, May 9, 6:25 AM PDT, 7 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 625 AM PDT MON MAY 9 2011 CAZ081-101300- CENTRAL SISKIYOU COUNTY- 625 AM PDT MON MAY 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A FREEZE WATCH IS IN EFFECT EARLY MORNING TUESDAY...SEE THE LATEST WEATHER MESSAGE FOR THE SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ORZ029-030-101300- KLAMATH BASIN- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- 625 AM PDT MON MAY 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL OREGON. .DAY ONE...TODAY AND TONIGHT A FLOOD WATCH IS IN EFFECT FOR THE SPRAGUE RIVER NEAR BEATTY THROUGH MIDNIGHT...SEE THE LATEST FLOOD PRODUCT FOR THE SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY FLOOD WATCH IS IN EFFECT FOR THE SPRAGUE RIVER NEAR BEATTY THROUGH THURSDAY AFTERNOON...SEE THE LATEST FLOOD PRODUCT FOR THE SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 3:37 AM PDT | Freeze Watch | MFR | Siskiyou | 10 hr |
| May 8, 7:28 PM PDT | River Flood Watch | MFR | Klamath, Lake | 23 hr |
Nearby
Frost Advisories in Oregon, 2011Frost Advisories in California, 2011Every frost advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.